Posts Tagged ‘DDI’

RSS

February 4th, 2010

Non-Cirrhotic Portal Hypertension: A Rare but Serious Side Effect of ddI

The FDA has issued a warning about an association between use of ddI (didanosine) and the development of non-cirrhotic portal hypertension: Non-cirrhotic portal hypertension (portal hypertension that is not caused by cirrhosis of the liver) is rare in the United States. It occurs when blood flow in the major vein in the liver (the portal vein) […]


July 10th, 2009

Time for a Switch? What Actually Happened

A couple of months ago, I presented these three clinically stable, virologically suppressed patients — and asked if they should switch treatment: 50 year old man on ABC/3TC, EFV since 2000.  No renal disease.  Hyperlipidemia, on atorvastatin 80 mg a day.  Father died of an MI age 48. 63 year old man, on EFV + LPV/r […]


March 31st, 2008

FDA Investigating Safety of Abacavir and Didanosine — Old News or New?

The FDA has issued one of its new “early communications” indicating that it has opened an investigation into the safety of abacavir and didanosine based on analyses showing higher rates of myocardial infarction with these drugs than with other NRTIs in the Data Collection on Adverse Events of Anti-HIV Drugs (D:A:D) study. The pace of our […]


HIV Information: Author Paul Sax, M.D.

Paul E. Sax, MD

Contributing Editor

NEJM Journal Watch
Infectious Diseases

Biography | Disclosures | Summaries

Learn more about HIV and ID Observations.